Alert archive / Washington / Red Flag Warnings in 2013
Red Flag Warning 3, NWS Pendleton, OR
NWS Pendleton, OR issued this red flag warning at Jul 10, 2013, 8:58 AM PDT for Cowlitz County, Washington. It took effect at Jul 10, 2013, 2:00 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2013, 8:58 AM PDT (15:58 UTC)
- In effect from
- Jul 10, 2013, 2:00 PM PDT
- Expired
- Jul 10, 2013, 11:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Pendleton, OR
County Cowlitz County, WA
The radar
The Portland,OR radar (KRTX), 58 km from the middle of the area, began a volume at 15:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 4.0 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1414 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
558 WWUS86 KPDT 101558 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 858 AM PDT WED JUL 10 2013 ...WINDY AND VERY DRY IN THE COLUMBIA BASIN... .AN UPPER LEVEL TROUGH WILL APPROACH THE REGION TODAY CAUSING BREEZY TO LOCALLY WINDY CONDITIONS...ESPECIALLY IN THE COLUMBIA BASIN THIS AFTERNOON AND EVENING. THE STRONGER WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITY TO CREATE RED FLAG CONDITIONS. ORZ631-WAZ631-675-102300- /O.NEW.KPDT.FW.W.0003.130710T2100Z-130711T0600Z/ COLUMBIA BASIN OF OREGON-LOWER COLUMBIA BASIN OF WASHINGTON- EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN- 858 AM PDT WED JUL 10 2013 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY ACROSS FIRE WEATHER ZONES OR631...WA631 AND WA675... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. * AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 631 COLUMBIA BASIN OF OREGON. IN WASHINGTON...FIRE WEATHER ZONE 631 LOWER COLUMBIA BASIN OF WASHINGTON AND FIRE WEATHER ZONE 675 EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN. * TIMING...WINDS WILL INCREASE THROUGHOUT THE DAY AS HUMIDITY DECREASES. THE STRONGEST WINDS AND LOWEST RELATIVE HUMIDITY WILL OCCUR LATE AFTERNOON THROUGH EARLY EVENING. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 12 PERCENT. * IMPACTS...THE COMBINATION OF WINDS...LOW HUMIDITY AND CRITICALLY DRY FUELS MAY RESULT IN RAPID FIRE SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/PENDLETON (ALL LOWER CASE)
2 follow-up statements
770 WWUS86 KPDT 102236 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 336 PM PDT WED JUL 10 2013 ...WINDY AND VERY DRY IN THE COLUMBIA BASIN... .AN UPPER LEVEL TROUGH WILL APPROACH THE REGION TODAY CAUSING BREEZY TO LOCALLY WINDY CONDITIONS...ESPECIALLY IN THE COLUMBIA BASIN THIS AFTERNOON AND EVENING. THE STRONG WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITY TO CREATE RED FLAG CONDITIONS. ORZ609-WAZ609-110600- /O.EXA.KPDT.FW.W.0003.000000T0000Z-130711T0600Z/ EAST SLOPES OF NORTH OREGON CASCADES- EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES- 336 PM PDT WED JUL 10 2013 ...RED FLAG WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY ACROSS FIRE WEATHER ZONES OR609 AND WA609... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 609 EAST SLOPES OF NORTH OREGON CASCADES. IN WASHINGTON...FIRE WEATHER ZONE 609 EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES. * TIMING...WINDS WILL REMAIN STRONG AND RELATIVE HUMIDITY LOW THROUGH THIS EVENING. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * IMPACTS...THE COMBINATION OF WINDS...LOW HUMIDITY AND CRITICALLY DRY FUELS MAY RESULT IN RAPID FIRE SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ ORZ631-WAZ631-675-110600- /O.CON.KPDT.FW.W.0003.000000T0000Z-130711T0600Z/ COLUMBIA BASIN OF OREGON-LOWER COLUMBIA BASIN OF WASHINGTON- EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN- 336 PM PDT WED JUL 10 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY ACROSS FIRE WEATHER ZONES OR631...WA631 AND WA675... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 631 COLUMBIA BASIN OF OREGON. IN WASHINGTON...FIRE WEATHER ZONE 631 LOWER COLUMBIA BASIN OF WASHINGTON AND FIRE WEATHER ZONE 675 EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN. * TIMING...WINDS WILL CONTINUE TO INCREASE THIS LATE AFTERNOON AS HUMIDITY DECREASES. THE STRONGEST WINDS AND LOWEST RELATIVE HUMIDITY WILL OCCUR BY 8 PM PDT. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 9 PERCENT. * IMPACTS...THE COMBINATION OF WINDS...LOW HUMIDITY AND CRITICALLY DRY FUELS MAY RESULT IN RAPID FIRE SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/PENDLETON (ALL LOWER CASE)
581 WWUS86 KPDT 110534 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1034 PM PDT WED JUL 10 2013 ORZ609-631-WAZ609-631-675-110645- /O.EXP.KPDT.FW.W.0003.000000T0000Z-130711T0600Z/ EAST SLOPES OF NORTH OREGON CASCADES-COLUMBIA BASIN OF OREGON- EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES- LOWER COLUMBIA BASIN OF WASHINGTON- EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN- 1034 PM PDT WED JUL 10 2013 ...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY ACROSS FIRE WEATHER ZONES OR609...OR631... WA609...WA631 AND WA675... THE RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING. THE WINDS HAVE DECREASED AND THE RELATIVE HUMIDITY HAS INCREASED ACROSS THE REGION. THUS THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/PENDLETON (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this red flag warning went out at Jul 10, 3:54 AM PDT, 5 hours 4 minutes earlier.
Area forecast discussion, Jul 10, 3:54 AM PDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
354 AM PDT WED JUL 10 2013
UPDATED AVIATION DISCUSSION
.SHORT TERM...TODAY THROUGH FRIDAY...UPPER LEVEL RIDGE WILL BEGIN TO
PUSH OFF TO THE EAST THIS EVENING AND TONIGHT. FAIR SKIES AND WARM
TEMPERATURES AGAIN TODAY WITH BREEZY TO WINDY CONDITIONS THIS
AFTERNOON ALONG THE KITTITAS VALLEY AND THE COLUMBIA RIVER GORGE DUE
TO AN APPROACHING TROUGH. THERE HAVE BEEN SOME CHANGES IN THE SHORT
TERM FORECAST MAINLY FOR THE TONIGHT TO EARLY TOMORROW MORNING
PERIOD. CURRENT VORT MAX CENTERED 36.88N 129.74W WILL SWING UP THE
CALIFORNIA COAST TODAY AND INTO THE CENTRAL OREGON AREA BY THIS
EVENING. FORCING WITH THIS DISTURBANCE ALONG WITH ELEVATED
INSTABILITY WILL ALLOW FOR A SLIGHT CHANCE OF NOCTURNAL
THUNDERSTORMS ACROSS CENTRAL AND NORTHEAST OREGON AFTER 8PM TONIGHT
THROUGH DAYBREAK TOMORROW. THERE IS THE POSSIBILITY FOR CONTINUED
THUNDERSTORMS TOMORROW AFTERNOON AS THE FRONTAL SYSTEM PUSHES ACROSS
THE AREA. WESTERLY FLOW FROM THE UPPER LEVEL TROUGH WILL PROVIDE
COOLER TEMPERATURES AND BREEZY TO WINDY CONDITIONS ACROSS THE LOWER
ELEVATIONS. THIS PATTERN WILL CONTINUE THROUGHOUT THE REST OF THE
SHORT TERM...WITH THE THREAT FOR THUNDER EXPECTED TO END BY THURSDAY
EVENING. AS WE APPROACH THE WEEKEND THE FLOW WILL BEGIN TO SHIFT
BACK TO THE SOUTHWEST...BUT TEMPERATURES WILL STILL REMAIN
MILD. HIGH TEMPERATURES TODAY WILL STILL BE IN THE LOWER TO MID 90S
ACROSS THE LOWER ELEVATIONS...BUT WILL BE IN THE LOWER TO MID 80S
THURSDAY AND FRIDAY DUE TO THE FRONTAL PASSAGE. MOUNTAINS CAN
EXPECT 70S TO LOWER 80S TODAY WITH 60S THURSDAY AND FRIDAY. WEBER
.LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY...UPPER LEVEL PATTERN
REMAINS QUASI-STATIONARY THROUGH THE PERIOD WITH UPPER HIGH
DOMINATING THE CENTRAL US AND A WEAK TROUGH OFF THE WEST COAST.
ALTHOUGH FLOW REMAINS GENERALLY SOUTHWEST...THE ATMOSPHERE REMAINS
TOO DRY FOR CONVECTION. HOWEVER...THERE COULD BE SOME BUILDUPS OVER
THE MOUNTAINS...ESPECIALLY TUESDAY AFTERNOON/EVENING. THE ECMWF
MODEL SHOWS THE UPPER RIDGE BUILDING BACK OVER THE AREA QUICKER THAN
THE GFS SO WILL HAVE TO WATCH TO SEE IF GFS STARTS TO TREND IN THIS
DIRECTION. TEMPERATURES WILL START OUT NEAR NORMAL BUT QUICKLY WARM
TO ABOVE NORMAL BY MONDAY. EARLE
&&
.AVIATION...12Z TAFS...VFR CONDITIONS WILL CONTINUE FOR ALL TAF
SITES THROUGH THE NEXT 24 HOURS. SKIES WILL BE CLEAR EXCEPT SOME
AFTERNOON CUMULUS OVER THE MOUNTAINS. WINDS WILL BE GENERALLY 12 KTS
OR LESS...EXCEPT KDLS AND KPDT WHERE WINDS WILL BE 15-20 KTS DURING
THE AFTERNOON AND EVENING. EARLE
&&
.FIRE WEATHER...TODAY AND TOMORROW...AN UPPER LEVEL TROUGH WILL
BEGIN TO INVADE THE AREA THIS AFTERNOON AND EVENING. WINDS WILL
BEGIN TO INCREASE ALONG THE COLUMBIA RIVER GORGE...THE YAKIMA VALLEY
AREA...AND THE LOWER COLUMBIA BASIN. RIGHT NOW WIND RH THREAT
FORECAST IS NEAR RED FLAG IN SOME AREAS...AND SPOTTY RED FLAG IN
OTHER AREAS ACROSS OR/WA FIRE WEATHER ZONES 609...675...AND 631.
CONFIDENCE IS NOT HIGH IN A WARNING DUE TO THE LACK OF
COVERAGE...BUT WOULD NOT BE SURPRISED IF SOME AREAS MEET THE
CRITERIA FOR A COUPLE OF HOURS TODAY. WINDS WILL STILL BE BREEZY
TOMORROW BUT DONT LOOK AS IMPRESSIVE...THEREFORE CONFIDENCE IS NOT
AS HIGH THAT CONDITIONS WILL BE MET TOMORROW. AS FAR AS OVERNIGHT
TONIGHT THERE MAY BE SOME NOCTURNAL THUNDERSTORMS IN OR ZONE 610
AND 630 BUT CONFIDENCE IN WHERE THE THUNDER WILL DEVELOP AND IF
ABUNDANT LIGHTNING WILL RESULT IS NOT HIGH ENOUGH FOR A WATCH.
WEBER
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 91 58 84 53 / 0 10 10 0
ALW 92 62 84 57 / 0 20 10 0
PSC 94 61 86 57 / 0 0 10 0
YKM 89 57 82 55 / 0 0 10 0
HRI 93 60 86 55 / 0 10 10 0
ELN 85 56 79 53 / 0 0 10 0
RDM 89 50 81 44 / 0 20 10 10
LGD 87 56 80 51 / 0 20 10 10
GCD 88 57 79 52 / 0 20 10 10
DLS 86 59 82 56 / 0 0 10 0
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...FIRE WEATHER WATCH FROM 2 PM PDT THIS AFTERNOON THROUGH
THURSDAY EVENING WAZ026-027-520.
&&
THREAT INDEX
TODAY : GREEN
THURSDAY : GREEN
FRIDAY : GREEN
GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
89/81/81Hazardous weather outlook, Jul 10, 5:23 AM PDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PENDLETON OR 523 AM PDT WED JUL 10 2013 ORZ042-049-050-502-503-505>507-509-WAZ029-030-111230- NORTH CENTRAL OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY- NORTHERN BLUE MOUNTAINS OF OREGON- SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO- JOHN DAY HIGHLANDS- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- EAST SLOPES OF THE OREGON CASCADES- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- NORTHWEST BLUE MOUNTAINS OF WASHINGTON- 523 AM PDT WED JUL 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL OREGON...NORTH CENTRAL OREGON...NORTHEAST OREGON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL SHORTWAVE WILL MOVE ACROSS CENTRAL AND NORTHEAST OREGON TONIGHT. LIFT FROM THE SHORTWAVE ALONG WITH MID LEVEL MOISTURE AND INSTABILITY WILL ALLOW FOR THE POSSIBILITY OF THUNDERSTORMS ACROSS CENTRAL AND NORTHEAST OREGON TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AS THE SHORTWAVE CONTINUES TO PUSH THROUGH THE AREA THERE MAY BE SOME LINGERING MORNING THUNDERSTORMS ACROSS NORTHEAST OREGON. AN UPPER LEVEL TROUGH WILL MOVE ACROSS THE AREA FROM BRITISH COLUMBIA COOLING OFF TEMPERATURES THROUGH SATURDAY...AND PRODUCING BREEZY TO WINDY CONDITIONS ACROSS THE LOWER ELEVATIONS EACH AFTERNOON. AN UPPER LEVEL RIDGE WILL REBUILD OVER THE AREA SUNDAY ONWARD...BRINGING TEMPERATURES BACK INTO THE MID TO UPPER 90S ACROSS THE LOWER ELEVATIONS BY TUESDAY. WAZ026-027-111230- KITTITAS VALLEY-YAKIMA VALLEY- 523 AM PDT WED JUL 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WASHINGTON AND SOUTH CENTRAL WASHINGTON. .DAY ONE...TODAY AND TONIGHT RED FLAG CONDITIONS ALONG THE EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS THIS AFTERNOON. AN UPPER LEVEL TROUGH WILL PUSH ACROSS THE AREA THIS EVENING...SURFACE GRADIENTS WILL TIGHTEN UP AND PRODUCE WINDY CONDITIONS ACROSS THE AFOREMENTIONED AREAS THIS AFTERNOON. THESE WINDS IN COMBINATION WITH LOW RELATIVE HUMIDITIES WILL CREATE CRITICAL FIRE WEATHER CONCERNS FOR THE AREA. PLEASE REFER TO PRODUCT SEARFWOTX FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY RED FLAG CONDITIONS WILL CONTINUE THURSDAY AFTERNOON AS WINDS ARE EXPECTED TO PICK UP AGAIN ACROSS THE AREA. AN UPPER LEVEL TROUGH WILL MOVE ACROSS THE AREA FROM BRITISH COLUMBIA COOLING OFF TEMPERATURES THROUGH SATURDAY...AND PRODUCING BREEZY TO WINDY CONDITIONS ACROSS THE LOWER ELEVATIONS EACH AFTERNOON. AN UPPER LEVEL RIDGE WILL REBUILD OVER THE AREA SUNDAY ONWARD...BRINGING TEMPERATURES BACK INTO THE MID TO UPPER 90S ACROSS THE LOWER ELEVATIONS BY TUESDAY.
Nearby
Red Flag Warnings in Washington, 2013Red Flag Warnings in Oregon, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.